MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number SPD2-US-050-320
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving a spider fx device, deformation occurred in vivo where the spider was not fully open and not completely opposed to the vessel wall.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray and no issues noted when removing the device from the hoop/tray reported.The ifu (instruction for use) was followed during preparation, procedure, post-procedure, without issue.The lesion was located in the right common carotid artery, proximal location, with an 80% stenosis and a length of 25mm.The artery diameter was 4.85mm, and the lesion was minimally calcified.The device did not pass through a previously deployed stent and no resistance encountered when advancing the device.The procedure was completed and the device was removed from the patient.The patient experienced a right hemispheric stroke requiring rehabilitation.The stroke was associated with the product issue.The adverse outcomes included hospitalization with prolongation of the existing stay, extended stay post-procedure, and disability.The issue is still present.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis images sent for evaluation image fluoroscopic image of the common carotid artery with a calcified lesion at the proximal external branch, the landing zone of the device measuring at 4.6mm.Image fluoroscopic image of the spiderfx distal to the lesion, at the landing zone, within the external carotid artery.Image subtracted image of the external carotid, at the landing zone, showing a gap between the deployed filter and the vessel wall.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21709633
Report Number2183870-2025-00141
Device Sequence Number4539777
Product Code NTE
UDI-Device Identifier00821684068342
UDI-Public00821684068342
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063204
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSPD2-US-050-320
Device Lot NumberC013587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/19/2025
Date Device Manufactured12/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight115 KG